Functiones et Approximatio Commentarii Mathematici

Local boundedness of minimizers of integral functionals with $(p,q)$--growth on metric spaces

Outi Elina Maasalo, Bianca Stroffolini, and Anna Verde

Full-text: Open access


We study local boundedness of the local minimizers of functionals with $(p,q)$-growth on metric measure spaces equipped with a doubling measure and supporting a weak Poincar\'e inequality. The metric space is not required to be complete.

Article information

Funct. Approx. Comment. Math., Volume 40, Number 1 (2009), 127-138.

First available in Project Euclid: 30 March 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 31A05: Harmonic, subharmonic, superharmonic functions
Secondary: 35J25: Boundary value problems for second-order elliptic equations 30C60 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]

doubling measure metric spaces minimizers nonstandard growth Poincaré inequality


Maasalo, Outi Elina; Stroffolini, Bianca; Verde, Anna. Local boundedness of minimizers of integral functionals with $(p,q)$--growth on metric spaces. Funct. Approx. Comment. Math. 40 (2009), no. 1, 127--138. doi:10.7169/facm/1238418803.

Export citation


  • A. Björn, J. Björn, Boundary regularity for $p$-harmonic functions and solutions of the obstacle problem on metric spaces, J. Math. Soc. Japan, 58(4) (2006), 1211--1232.
  • A. Björn, J. Björn, N. Shanmugalingam, The Dirichlet problem for $p$--harmonic functions on metric spaces, J. Reine Angew. Math., 556 (2003), 173--203.
  • A. Björn, N. Marola, Moser iteration for (quasi)minimizers on metric spaces, Manuscripta Math., 121(3), (2006), 339--366.
  • J. Björn, Boundary continuity for quasiminimizers on metric spaces, Illinois J. Math., 46(2) (2002), 383--403.
  • J. Cheeger, Differentiability of Lipschitz functions on metric measure spaces, Geom. Funct. Anal., 9(3) (1999), 428--517.
  • E. DiBenedetto, N. S. Trudinger, Harnack inequalities for quasiminima of variational integrals, Ann. Inst. H. Poincaré Anal. Non Linéaire, 1(4) (1984), 295--308.
  • M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Princeton University Press, 1983.
  • P. Hajłasz, Sobolev spaces on an arbitrary metric space, Potential Anal., 5(4) (1996), 403--415.
  • P. Hajłasz, Sobolev spaces on metric-measure spaces, In Heat kernels and analysis on manifolds, graphs, and metric spaces (Paris, 2002), volume 338 of Contemp. Math., 173--218. Amer. Math. Soc., Providence, RI, 2003.
  • P. Hajłasz, P. Koskela, Sobolev met Poincaré, Mem. Amer. Math. Soc., 688 (2000).
  • J. Heinonen, Lectures on Analysis on Metric Spaces, Springer, 2001.
  • J. Heinonen, Nonsmooth calculus, Bull. Amer. Math. Soc. (N.S.), 44(2) (2007), 163--232 (electronic).
  • J. Heinonen, P. Koskela, Quasiconformal maps in metric spaces with controlled geometry, Acta Math., 181 (1998), 1--61.
  • J. Kinnunen, N. Shanmugalingam, Regularity of quasi--minimizers on metric spaces, Manuscripta Math., 105 (2001), 401--423.
  • O. A. Ladyzhenskaya, N. N. Ural'tseva, Linear and quasilinear elliptic equations. Translated from the Russian by Scripta Technica, Inc. Translation editor: Leon Ehrenpreis. Academic Press, New York, 1968.
  • P. Marcellini, Regularity of minimizers of integrals of the calculus of variations with non standard growth conditions, Arch. Rational Mech. Anal., 105 (1989), 267--284.
  • P. Marcellini, Regularity and existence of solutions of elliptic equations with $p,q$-growth conditions, J. Differential Equations, 90 (1991), 1--30.
  • P. Marcellini, Regularity for elliptic equations with general growth condition, J. Differential Equations 105 (1993), 296--333.
  • G. Moscariello, L. Nania, Hölder continuity of minimizers of functionals with nonstandard growth conditions, Ric. Di Mat., XL (1991), 259--273.
  • J. Moser, A new proof of De Giorgi's theorem concerning the regularity problem for elliptic differential equations, Comm. Pure Appl. Math., 13 (1960), 457--468.
  • J. Moser, On Harnack's theorem for elliptic differential equations, Comm. Pure Appl. Math., 14 (1961), 577--591.
  • N. Shanmugalingam, Newtonian spaces: An extension of Sobolev spaces to metric measure spaces, Rev. Mat. Iberoamericana, 16(2) (2000), 243--279.
  • N. Shanmugalingam, Harmonic functions on metric spaces, Illinois J. Math., 45(3) (2001), 1021--1050.